Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 19, 2013, 5:08 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2013, 5:08 PM EDT (21:08 UTC)
- Expired
- Apr 19, 2013, 5:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 5:37 PM EDT | TSTM WND DMG | 5 Ese Saxe, VA | MULTIPLE OAK TREES DOWN ALONG PINEY LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:31 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
050
WUUS51 KRNK 192108
SVRRNK
VAC037-083-192145-
/O.NEW.KRNK.SV.W.0016.130419T2108Z-130419T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 503 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TURBEVILLE...AND
MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON... TURBEVILLE...
HALIFAX... KEYSVILLE...
CHARLOTTE COURT HOUSE... CLOVER...
REDOAK... CLUSTER SPRINGS...
ALTON... WYLLIESBURG...
DRAKES BRANCH... SAXE...
MT LAUREL... HITESBURG...
SCOTTSBURG... DRYBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES. MOVE TO A PLACE OF SAFETY...SUCH AS A BASEMENT OR A SMALL
INTERIOR ROOM IN A STURDY BUILDING.
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND
STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY AFTERNOON
FOR SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA.
LAT...LON 3689 7849 3671 7864 3669 7863 3668 7870
3661 7871 3654 7880 3655 7914 3713 7859
3703 7846
TIME...MOT...LOC 2106Z 225DEG 47KT 3661 7901
$$
WP2 follow-up statements
603
WWUS51 KRNK 192126
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT FRI APR 19 2013
VAC037-083-192145-
/O.CON.KRNK.SV.W.0016.000000T0000Z-130419T2145Z/
HALIFAX VA-CHARLOTTE VA-
526 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
AT 520 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR SCOTTSBURG...OR 3 MILES SOUTHWEST OF CLOVER...
MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON... TURBEVILLE...
HALIFAX... KEYSVILLE...
CHARLOTTE COURT HOUSE... CLOVER...
REDOAK... CLUSTER SPRINGS...
ALTON... WYLLIESBURG...
DRAKES BRANCH... SAXE...
MT LAUREL... HITESBURG...
SCOTTSBURG... DRYBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES. MOVE TO A PLACE OF SAFETY...SUCH AS A BASEMENT OR A SMALL
INTERIOR ROOM IN A STURDY BUILDING.
DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND
STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3689 7849 3671 7864 3669 7863 3668 7870
3661 7871 3654 7880 3655 7914 3713 7859
3703 7846
TIME...MOT...LOC 2120Z 225DEG 47KT 3680 7878
$$
WP637
WWUS51 KRNK 192147
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT FRI APR 19 2013
VAC083-037-192156-
/O.EXP.KRNK.SV.W.0016.000000T0000Z-130419T2145Z/
HALIFAX VA-CHARLOTTE VA-
547 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN HALIFAX AND SOUTHEASTERN CHARLOTTE COUNTIES HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE THROUGH 615 PM.
IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3689 7849 3671 7864 3669 7863 3668 7870
3661 7871 3654 7880 3655 7914 3713 7859
3703 7846
TIME...MOT...LOC 2146Z 225DEG 47KT 3680 7878
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:34 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 19, 3:34 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 334 PM EDT FRI APR 19 2013 .SYNOPSIS... A COLD FRONT WILL SWEEP EAST THROUGH THE REGION EARLY TONIGHT... PRECEDED AND ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. DRIER AND COOLER AIR WILL OVERSPREAD THE AREA LATE TONIGHT...ALLOWING SKIES TO CLEAR EAST OF THE BLUE RIDGE...BUT WITH SOME LINGERING CLOUDS AND UPSLOPING VERY LIGHT SHOWERS STILL POSSIBLE ALONG THE WESTERN FLANKS OF THE APPALACHIANS. ARRIVAL OF HIGH PRESSURE ON SATURDAY WILL RESULT IN MOSTLY CLEAR AND SEASONABLE CONDITIONS THAT WILL LAST THROUGH THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 140 PM EDT FRIDAY... SURFACE COLD FRONT AND ASSOCIATED SHOWERS AND THUNDERSTORMS EXPECTED TO SWEEP EAST THROUGH THE MOUNTAIN COUNTIES BY MID TO LATE AFTERNOON...AND CLEAR EAST OF THE PIEDMONT COUNTIES IN THE EARLY TO MID EVENING HOURS. EASTWARD PROGRESS OF FRONT HAS SLOWED SOMEWHAT DURING THE PAST SEVERAL HOURS IN RESPONSE TO WEAK SHORT WAVE LIFTING RAPIDLY NORTHEAST OUT OF ALABAMA AND GEORGIA...LIKELY TO REACH THE EASTERN THIRD OF THE BLACKSBURG FORECAST AREA DURING/AROUND THE TIME OF BEST SURFACE HEATING. INCREASED DYNAMIC FORCING AND THERMODYNAMIC SUPPORT...COUPLED WITH ERROSION OF INITIALLY STRONG WARM NOSE/CAP AT 680 MILLIBAR LEVEL SHOULD BE SUFFICIENT FOR LOSS OF CONVECTIVE INHIBITION AND DEVELOPMENT OF CONVECTIVE AVAILABLE POTENTIAL ENERGY IN 500-1000 J/KG RANGE ACROSS THE SOUTHEASTERN ZONES BY LATE AFTERNOON. INCREASING CONVECTIVE DEVELOPMENT/DEPTH SHOULD BE SUFFICIENT FOR MOMENTUM TRANSFER OF 45-50 KNOT WINDS 3-5K FEET AGL DOWN TO GROUND IN SOME OF THE STRONGER STORMS...SO SEVERE WEATHER EVENT POSSIBLE MAINLY EAST OF THE BLUE RIDGE UNTIL FRONTAL PASSAGE IN THAT AREA EARLY THIS EVENING. EVEN AN ISOLATED TORNADIC THREAT CAN NOT BE RULED OUT ACROSS THE EXTREME EASTERN/SOUTHEASTERN COUNTIES WHEN CONSIDERING MODERATE TO STRONG LOW LEVEL HELICITY AND RELATIVELY LOW LIFTED CONDENSATION LEVELS. PROXIMITY OF SHORT WAVE LIKELY TO MAINTAIN SOME POST FRONTAL SHOWER THREAT ON BACKSIDE OF COLD FRONT FOR A FEW HOURS FOLLOWING FRONTAL PASSAGE...BUT EVEN PIEDMONT COUNTIES SHOULD BEGIN TO EXPERIENCE CLEARING OF SKIES AS DOWNSLOPING COLD ADVECTION WINDS OVERSPREAD THE AREA BY MIDNIGHT. FURTHER WEST...UPSLOPING CONDITIONS ALONG THE WESTERN FLANKS OF THE APPALACHIANS SHOULD HOLD CLOUDS IN FOR MUCH OF THE NIGHT IN THE PREFERRED UPSLOPING AREAS...ALONG WITH THE THREAT OF A LINGERING SHOWER...POSSIBLY MIXED WITH SOME SNOW ACROSS THE HIGHER ELEVATIONS IF DEPTH OF MOISTURE IS DEEP ENOUGH TO PENETRATE INTO DENDRITIC GROWTH ZONE (OTHERWISE PATCHY FREEZING SPRINKLES WOULD BE POSSIBLE). SURFACE RIDGE WILL PUSH SOUTHEAST TOWARD THE FORECAST AREA ON SATURDAY...MAINTAINING MOSTLY CLEAR AND SEASONAL WEATHER EAST OF THE BLUE RIDGE...AND WITH GRADUALLY RELAXING UPSLOPING WINDS AND INCREASINGLY DRY AIR ADVECTION INTO THE AREA...EVEN WESTERN FLANKS OF THE APPALACHIANS SHOULD SEE RETURN TO PARTLY TO MOSTLY SUNNY CONDITIONS BY/DURING SATURDAY AFTERNOON. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 330 PM EDT FRIDAY... A LARGE AREA OF HIGH PRESSURE WILL TRACK EAST FROM THE GREAT LAKES- TENN VALLEY-NORTHERN GULF OF MEXICO TO THE EASTERN SEABOARD SATURDAY NIGHT INTO MONDAY NIGHT. FOR THE MOST PART...THE AREA WILL BE DRY WITH THE EXCEPTION OF SOUTHSIDE VA MONDAY. A WEAK DISTURBANCE IS EXPECTED TO DEVELOP ALONG THE SOUTHEAST COAST SUNDAY NIGHT AND TRACK NORTH ALONG THE CAROLINA COAST. THIS SYSTEM WILL STRENGTHEN SOME OVER THE GULF STREAM WITH THE STRONGEST CONVECTION ON ITS EASTERN FLANK. AS THIS SYSTEM TRACKS NORTHWARD MONDAY...WRAP-AROUND MOISTURE MAY PUSH IN AND SQUEEZE OUT A FEW LIGHT SHOWERS ACROSS SOUTHSIDE AND THE SOUTHERN VA PIEDMONT MONDAY AFTERNOON. SUBSIDENCE AND DRY LOW LEVELS MAY ONLY RESULT IN MOSTLY CLOUDY SKIES WITH A FEW SPRINKLES. FOR NOW...WILL MAINTAIN SLIGHT CHANCE POPS FOR MONDAY. 85H TEMPERATURES DROP BELOW ZERO SATURDAY NIGHT INTO SUNDAY NIGHT. WITH CLEAR SKIES AND LIGHT WINDS...FREEZING TEMPERATURES ARE LIKELY SATURDAY NIGHT AND POSSIBLY AGAIN SUNDAY NIGHT ACROSS THE MOUNTAINS. DAYTIME TEMPERATURES WILL BE COLDER THAN NORMAL SUNDAY AND MONDAY WITH READINGS IN THE MID 50S TO LOWER 60S. TEMPERATURES MODERATE TOWARD NORMAL ON TUESDAY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 330 PM EDT FRIDAY... THE NEXT COLD FRONT WILL APPROACH THE REGION TUESDAY AND CROSS-OVER THE AREA WEDNESDAY. THE 12Z ECM IS COMING IN LINE WITH THE 12Z GFS WITH A FRONTAL PASSAGE ON WEDNESDAY. THE LAST COUPLE OF MODEL RUNS THE ECM HAD THE FRONTAL PASSAGE ON THURSDAY OR ABOUT 12-18 HRS SLOWER THAN THE GFS. THE ECM IS STILL SLOWER...THEREFORE I HAVE POPS IN THE AREA LONGER (WEDNESDAY-THURSDAY MORNING) THAN WHAT THE ACTUAL EVENT WILL BE. WOULD LIKE TO SEE MORE CONTINUITY BETWEEN MODELS BEFORE RAISING POPS ANY HIGHER THAN 50 PERCENT. ONCE FRONT EXITS TO THE EAST BY THE END OF THE WEEK...NEAR NORMAL TEMPERATURES CAN BE EXPECTED. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 140 PM EDT FRIDAY... STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...SFC GUSTS OF 20-30 KTS ARE LIKELY. WINDS ALOFT...3KFT AGL ARE CLOSER TO 50 KTS. VFR TO OCCASIONAL MVFR CIGS WILL BE COMMON THIS AFTERNOON UNTIL ARRIVAL OF COLD FRONT...THEN EXPECT A 1-2 HOUR PERIOD OF IFR VISIBILITIES ASSOCIATED WITH A BROKEN TO SOLID LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS THAT WILL BE MOVING EAST WITH THE FRONT. SURFACE WIND GUSTS OF 30-40 KTS ARE POSSIBLE IN AREAS OF DEEPER CONVECTION. THE FRONT IS EXPECTED TO MOVE THROUGH THE KBLF/KLWB CORRIDOR AROUND 3PM...KBCB/KROA BETWEEN 4-5PM...AND KLYH/KDAN BETWEEN 6-8PM. ONCE THE COLD FRONT PASSES...EXPECT WINDS TO ABRUPTLY SHIFT AND COME FROM A WESTERLY DIRECTION...WITH SOME GUSTS TO OR EXCEEDING 20 KNOTS AT TIMES INTO THE EVENING HOURS. CLEARING WILL TAKE PLACE IN THE WAKE OF THE FRONTAL PASSAGE AND ANY PRECIP WILL COME TO AN END EAST OF THE BLUE RIDGE BEFORE MIDNIGHT. SOME LINGERING UPSLOPE CLOUDS AND POSSIBLY SOME SPOTTY SHOWERS...PERHAPS MIXED WITH SOME SNOW AT TIMES...COULD IMPACT THE WEST-FACING HIGHER ELEVATIONS OVERNIGHT...BUT ARRIVAL OF DRIER AIR AND WEAKENING UPSLOPE VECTOR SHOULD SUPPORT CLEARING SKIES EVEN IN UPSLOPE AREAS BY/SHORTLY AFTER NOON ON SATURDAY.ALL TERMINALS ARE EXPECTED TO EXPERIENCE VFR CONDITIONS SATURDAY AFTERNOON INTO MONDAY. NEXT POTENTIAL FOR SUB VFR CONDITIONS WILL COME LATER ON MONDAY...PERHAPS INTO TUESDAY...AS LOW PRESSURE DEVELOPS OFF THE SOUTHEAST ATLANTIC COAST AND ONSHORE FLOW FROM OFF THE ATLANTIC MAY CAST SOME CLOUDINESS WESTWARD INTO THE AREA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...WERT SHORT TERM...RCS LONG TERM...RCS AVIATION...PM/WERT
Hazardous weather outlook, Apr 19, 3:37 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT FRI APR 19 2013 NCZ003>006-020-VAZ032>035-043>047-058-059-201945- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 337 PM EDT FRI APR 19 2013 ...TORNADO WATCH 131 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO EARLY THIS EVENING. NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>045-201945- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 337 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL BRING HEAVY RAIN AND LOCALIZED STRONG GUSTY WINDS TO THE AREA INTO EARLY THIS EVENING AS A LINE OF SHOWERS AND THUNDERSTORMS MOVE RAPIDLY EAST THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WERT
In the hours before
Special weather statement, Apr 19, 4:49 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT FRI APR 19 2013
NCZ005-006-VAZ044-192130-
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-
449 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 530 PM EDT
* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR MAYFIELD...MOVING NORTHEAST AT
60 MPH.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE... MAYFIELD...
BLAIRS... DANVILLE CITY...
GATEWOOD... PELHAM...
RINGGOLD... WESTOVER HILLS...
AIKEN SUMMIT... CASCADE...
LAWSONVILLE... OREGON HILL...
RUFFIN... HAMER...
QUICK... BETHEL...
DRY FORK... JAVA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3637 7967 3659 7971 3661 7970 3687 7922
3667 7918 3655 7922 3654 7916 3646 7914
TIME...MOT...LOC 2044Z 239DEG 52KT 3651 7954
SKLocal storm report, Apr 19, 4:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 4 NE HUDDLESTON 37.21N 79.43W
04/19/2013 BEDFORD VA 911 CALL CENTER
MULTIPLE TREES DOWN NEAR THE INTERSECTION OF FALLING
CREEK ROAD AND GLENWOOD DRIVE
&&
PWLocal storm report, Apr 19, 5:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 3 W LYNCHBURG CITY 37.43N 79.20W
04/19/2013 CITY OF LYNCHBURG VA 911 CALL CENTER
TREE DOWN ACROSS THE ROAD NEAR THE INTERSECTION OF LINK
RD AND HURDLE HILL RD
&&
JVCLocal storm report, Apr 19, 5:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 4 E PROVIDENCE 36.51N 79.30W
04/18/2013 CASWELL NC 911 CALL CENTER
TREES DOWN ON BLANCH ROAD.
&&
PWLocal storm report, Apr 19, 5:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 4 SE PROVIDENCE 36.46N 79.31W
04/18/2013 CASWELL NC 911 CALL CENTER
TREES DOWN ON COUNTRY HOME ROAD.
&&
PWLocal storm report, Apr 19, 5:08 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 2 E CAMP SPRINGS 36.30N 79.47W
04/18/2013 CASWELL NC 911 CALL CENTER
TREES DOWN AROUND CHERRY GROVE.
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:23 PM EDT | Special Weather Statement | RNK | Patrick | 37 min |
| Apr 19, 2:34 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 41 min |
| Apr 19, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick | 60 min |
| Apr 19, 3:52 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 38 min |
| Apr 19, 4:27 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Pittsylvania, City of Lynchburg | 63 min |
| Apr 19, 4:32 PM EDT | Special Weather Statement | RNK | Halifax | 43 min |
| Apr 19, 4:49 PM EDT | Special Weather Statement | RNK | City of Danville | 41 min |
| Apr 19, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.